MAUDE Adverse Event Report: CAREFUSION, INC KAYE-FREEMAN D-SEREDG SCISSR CVD 7IN; INSTRUMENTS, SURGICAL, CARDIOVASCULAR

CAREFUSION, INC KAYE-FREEMAN D-SEREDG SCISSR CVD 7IN; INSTRUMENTS, SURGICAL, CARDIOVASCULAR
Model Number 32-5978
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pr # (b)(4).12oct2021 writer sent the customer an email acknowledging receipt of the complaint, providing the complaint tracking number and requested follow up information including as to if there was any patient impact related to this event.Writer provided contact information.Device not yet evaluated, if the device is evaluated a follow up will be sent.
 
Event or Problem Description
Per complaint details received: customer explained that while using our kaye-freeman d-seredg scissr cvd 7in (32-5978) in surgery, a portion of the scissor broke off inside of the patient.They then did an x-ray and could not find the portion that broke off.It still has not been found.No further information available.
 
Additional Manufacturer Narrative
Follow up (b)(4).The product was returned, and an evaluation was performed on the five-year-old instrument.The root cause of the reported issue is that the instrument has been reworked by an unauthorized 3rd party repair company.A small part of the tc-material broke out.The solder material on the ground material is good.The blade of the broken upper blade has been polished and the cutting edge has been sharpened.There is no serration.It is suspected that the scissor has been damaged during the rework.There have been no issues identified with the material or manufacturing process.The product has been manufactured and tested according to the specifications.A review of the device history records (dhr) did not identify and issues that would have contributed to the reported issue.
 
Event or Problem Description
Per complaint details received: customer explained that while using our kaye-freeman d-seredg scissr cvd 7in (32-5978) in surgery, a portion of the scissor broke off inside of the patient.They then did an x-ray and could not find the portion that broke off.It still has not been found.12oct2021 additional information: 1.What was the procedure that was being performed? pelvic floor reconstruction.2.Did any part the instrument fall into the patient¿s body, and if so, how was it retrieved? yes, a small portion of a scissor blade broke off from the instrument and the piece was never found.3.What was the patient¿s outcome? patient was stable and unaffected.An x-ray was done, and the piece was not found.4.Was the procedure completed as planned? yes, the procedure was completed as planned.5.Is the instrument available to send back to us for an evaluation? yes, the instrument is available to send back for evaluation.No further information available.

Brand Name
KAYE-FREEMAN D-SEREDG SCISSR CVD 7IN
Common Device Name
INSTRUMENTS, SURGICAL, CARDIOVASCULAR
Manufacturer (Section D)
CAREFUSION, INC
75 north fairway drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
75 north fairway drive
vernon hills IL 60061
Manufacturer Contact
anna wehrheim
75 north fairway drive
vernon hills, IL 60061
8015652341
MDR Report Key12671349
Report Number1423507-2021-00046
Device Sequence Number14592727
Product Code DWS
UDI-Device Identifier10885403148606
UDI-Public(01)10885403148606
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2021
Report Date (Section F) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number32-5978
Device Catalogue Number32-5978
Device Lot NumberXTAZ06
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Date Report to Manufacturer10/20/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/08/2021
Supplement Date Received by Manufacturer10/08/2021
Initial Report FDA Received Date10/21/2021
Supplement Report FDA Received Date11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown